Not a Member?
Email this page
Send the page ""
to a friend, relative, colleague or yourself.
Separate multiple email address with a comma
We do not record any personal information entered above.
Thank you. Your email has been sent.
Sprycel (dasatinib) and risk of pulmonary arterial hypertension
This information reflects FDA's current analysis of data available to FDA concerning this drug. FDA intends to update this sheet when additional information or analyses become available.
FDA is warning the public that the leukemia drug Sprycel (dasatinib) may increase the risk of a rare, but serious condition in which there is abnormally high blood pressure in the arteries of the lungs (pulmonary arterial hypertension [PAH]). Information about this risk has been added to the Warnings and Precautions section of the Sprycel drug label.
As a result of PAH, the heart must work harder to pump the blood into the lungs. Over time, the overworked heart muscle may become weak and lose its ability to pump enough blood through the lungs. Symptoms of PAH may include shortness of breath, fatigue, and swelling of the body (such as the ankles and legs).
In reported cases, patients developed PAH after starting Sprycel, including after more than one year of treatment. Patients with PAH during Sprycel treatment were often taking other medications at the same time or had other co-existing medical conditions. Other medical conditions may also cause symptoms similar to those seen with PAH. Therefore, in symptomatic patients, if other causes have been ruled out, a diagnosis of Sprycel-associated PAH should be considered. PAH may be reversible if Sprycel is discontinued.
Healthcare professionals should evaluate patients for signs and symptoms of underlying cardiopulmonary disease prior to starting Sprycel and also during treatment. If PAH is confirmed, Sprycel should be permanently discontinued.